Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


DHEA and HAART
Oct 4, 1999

Is it safe to take over-the-counter DHEA with HAART? I am using D4T, 3TC, SAQ and RIT, bid. I take currently 25mg DHEA every morning and after 4 days of using it I get pain in my muscles. Can that be from the DHEA? Thx,

Frank from Amsterdam

Response from Dr. Dieterich

DHEA is an interesting but unproven agent in HIV disease. In animals, DHEA actually causes weight loss, not gain. But its actual effects in people are still unknown.

Most people do not experience toxicities, however. Muscle pain can be due to a number of other things, including some antiretroviral medicines. So, if you are convinced that DHEA is worth trying, you should try it again. But I'm not convinced that you should expect much benefit, even if toxicity is also unlikely.


Previous
Echinacea: Should I or shouldn't I?
Next
Echinacea

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement